Flood, Humboldt
- When
- June 1, 12:00 AM PST to June 24, 10:00 AM PST
- Where
- Humboldt forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.407, -118.112 (the zone’s center; the record gives no point)
Flooding continued on some rivers and streams well into the month. The Humboldt River in Elko county went below flood stage on the 2nd.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Flooding continued on some rivers and streams well into the month. The Humboldt River in Elko county went below flood stage on the 2nd. The Humboldt River between Palisade and Battle Mountain finally went below flood stage on the 15th while in Humboldt county the Humboldt river remained above flood stage until the 24th. Lamoille creek remained near to slightly above flood stage until the 23rd. Minor to moderate lowland flooding was observed along the Humboldt river with some rural roads made impassable due to the high waters with a few city streets near the river also flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at May 31, 1:00 PM PST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT TUE MAY 31 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA TONIGHT AND REMAIN THROUGH THE WEEKEND FOR A THREAT OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...SHORT WAVE WILL MOVE ACROSS NRN NV TONIGHT AND WED MORNING. GFS HAS COME MORE IN LINE WITH THE WETTER NAM. WITH GO WITH CHC POPS NORTH TAPERING TO SLIGHT CHC AROUND EUREKA/ELY AND KEEP DRY FURTHER SOUTH. MOST OF THE MOISTURE MOVES OUT IN THE MORNING BUT MODELS KEEP SOME LINGERING MOISTURE AND INSTABILITY ACROSS THE EAST...MAINLY ALONG A BOUNDARY ACROSS EAST CENTRAL NV. A PIECE OF ENERGY DUMBBELLING AROUND MAIN UPPER TROUGH OVER THE PAC NW WILL ROTATE INTO NRN NV THUR WITH MODELS SHOWING DECENT MOISTURE AND DYNAMICS. AFTER THAT WEAK TROUGHINESS REMAINS ACROSS THE GREAT BASIN THROUGH THE WEEKEND FOR A SLGT CHC OF TSTMS. GFS CONTINUES TO SHOW MAJOR UPPER LOW SETTING UP OFF THE PAC NW COAST EARLY NEXT WEEK. MAIN EFFECT FOR NRN AND CNTRL NV WILL BE WIND BUT ALSO INCLUDED A SLGT CHC TSTMS ACROSS THE NRN 2/3 OF THE FCST AREA. STREAMS ACROSS WHITE PINE COUNTY CONTINUE TO RECEDE WITH THE COOLER TEMPS OF THE PAST COUPLE OF DAYS AND ARE BELOW FLOOD STAGE. THEREFORE WILL DROP THE FLOOD WARNING FOR THE SMALL STREAMS WHITE PINE COUNTY. ALSO THE HUMBOLDT RIVER UPSTREAM FROM CARLIN IS BELOW FLOOD STAGE AND WILL CONTINUE TO RECEDE SO WILL ALSO DROP THE FLOOD WARNING FOR THAT SECTION OF THE HUMBOLDT RIVER. && .LKN WATCHES/WARNINGS/ADVISORIES... ...FLOOD WARNING FOR THE HUMBOLDT RIVER FROM CARLIN IN ELKO COUNTY TO THE HUMBOLDT/PERSHING COUNTY LINE UNTIL FURTHER NOTICE. ...FLOOD WARNING FOR SMALL STREAMS AND CREEKS IN NRN NV UNTIL FURTHER NOTICE. && CEC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT TUE MAY 31 2005 NVZ030>032-036-011400- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 217 PM PDT TUE MAY 31 2005 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TONIGHT AND WEDNESDAY RIVERS AND SMALL STREAMS CONTINUE TO RUN AT HIGH LEVELS WITH FLOODING OCCURRING AT SOME LOCATIONS. HIGH ELEVATION SNOW MELT IS ADDING TO ALREADY HIGH RIVER AND STREAM LEVELS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS...RNOFLSLKN OR WGUS85 KLKN FOR FURTHER INFORMATION ON CURRENT FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY RIVERS AND STREAMS WILL REMAIN AT CURRENT LEVELS OR SLOWLY RECEDE WITH SOME STREAMS AND RIVERS REMAINING NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS...RNOFLSLKN OR WGUS85 KLKN FOR FURTHER INFORMATION ON CURRENT FLOOD WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454187, 5454188, 5454275, 5454276.